American Journal of Numerical Analysis
ISSN (Print): 2372-2118 ISSN (Online): 2372-2126 Website: Editor-in-chief: Emanuele Galligani
Open Access
Journal Browser
American Journal of Numerical Analysis. 2014, 2(5), 144-151
DOI: 10.12691/ajna-2-5-2
Open AccessArticle

Optimal Quadrature Formulas with Polynomial Weight in Sobolev Space

Kholmat M. Shadimetov1, Abdullo R. Hayotov1, and Sardor I. Ismoilov1

1Institute of Mathematics, National University of Uzbekistan, Do‘rmon yo‘li str., Tashkent, Uzbekistan

Pub. Date: October 12, 2014

Cite this paper:
Kholmat M. Shadimetov, Abdullo R. Hayotov and Sardor I. Ismoilov. Optimal Quadrature Formulas with Polynomial Weight in Sobolev Space. American Journal of Numerical Analysis. 2014; 2(5):144-151. doi: 10.12691/ajna-2-5-2


In this paper we construct the optimal quadrature formula with polynomial weight in the Sobolev space L2(m)(0,1). Using S.L. Sobolev’s method we obtain new optimal quadrature formula of such type and give explicit expressions for the corresponding optimal coefficients. Also, we include a few numerical examples in order to illustrate the application of the obtained optimal quadrature formula.

optimal quadrature formulas error functional extremal function sobolev space optimal coefficients

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit


[1]  Babuška, I.: Optimal quadrature formulas (Russian). Dokl. Akad. Nauk SSSR 149, 227-229 (1963).
[2]  Blaga, P., Coman, Gh.: Some problems on optimal quadrature. Stud. Univ. Babeş-Bolyai Math. 52(4), 21-44 (2007).
[3]  A.K.Boltaev, A.R.Hayotov, Kh.M.Shadimetov. About coefficients and order of convergence of the optimal quadrature formula. American Journal of Numerical Analysis, Science and Education Publishing, Vol. 2, no2, 35-48, (2014).
[4]  Catinaş, T., Coman, Gh.: Optimal quadrature formulas based on the φ-function method. Stud. Univ. Babeş-Bolyai Math. 51(1), 49-64 (2006).
[5]  Coman, Gh.: Quadrature formulas of Sard type. Studia Univ. Babeё s-Bolyai Ser. Math.-Mech. 17(2), 73-77 (1972) (in Romanian).
[6]  Coman, Gh.: Monosplines and optimal quadrature formulae in Lp. Rend. Mat. (6) 5, 567-577 (1972).
[7]  Ghizzetti, A., Ossicini, A.: Quadrature Formulae. Akademie Verlag, Berlin (1970).
[8]  A.R.Hayotov, G.V.Milovanovic, Kh.M.Shadimetov. On one optimal quadrature formula in the sense of Sard, Numerical Algorithms, 57, 487-510 (2011).
[9]  A.R.Hayotov, G.V.Milovanovic, Kh.M.Shadimetov, Optimal quadrature formula in the sense of Sard in K2(P3) space, Publications De L’Institute Mathematique, 95 (109), 29-47 (2014)
[10]  A.R.Hayotov, F.A.Nuraliev, Kh.M.Shadimetov. Optimal quadrature formulas with derivative in the space L2(m)(0,1). American Journal of Numerical Analysis, Science and Education Publishing, Vol. 2, no 4, 115-127, (2014)
[11]  Ismoilov S.I. Coefficients of the weight quadrature formulas in the space L2(2)(0,1). Uzbek Mathematical Journal, Tashkent, 2013, no. 2, pp. 30-35.
[12]  Ismoilov S.I. Optimal quadrature formulas with polinomial weight. Uzbek Mathematical Journal, Tashkent, 2014, no.1, pp. 19-29.
[13]  Kӧhler, P.: On the weights of Sard’s quadrature formulas. Calcolo 25, 169-186 (1988).
[14]  Lanzara, F.: On optimal quadrature formulae. J. Inequal. Appl. 5, 201-225 (2000).
[15]  Maljukov, A.A., Orlov, I.I.: Construction of coefficients of the best quadrature formula for the class WL1(2)(M;ON) with equally spaced nodes. In: Optimization Methods and Operations Research, Applied Mathematics, pp. 174-177, 191. Akad. Nauk SSSR Sibirsk. Otdel. Sibirsk. Ѐnerget. Inst., Irkutsk (1976) (in Russian).
[16]  Meyers, L.F., Sard, A.: Best approximate integration formulas. J. Math. Phys. 29, 118-123 (1950).
[17]  Sard, A.: Best approximate integration formulas; best approximation formulas. Am. J. Math. 71, 80-91 (1949).
[18]  Shadimetov, Kh.M.: Optimal formulas of approximate integration for differentiable functions, Candidate dissertation, Novosibirsk, 1983, p. 140. arXiv:1005.0163v1 [NA.math].
[19]  Shadimetov, Kh.M.: Optimal quadrature formulas in L2m(Ω) and L2m(R1). Dokl. Akad. Nauk UzSSR 1983(3), 5-8 (1983) (in Russian)
[20]  Shadimetov, Kh.M.: The discrete analogue of the differential operator d2m/dx2m and its construction, Questions of Computations and Applied Mathematics. Tashkent, (1985) 22-35. ArXiv:1001.0556.v1 [math.NA] Jan. 2010.
[21]  Shadimetov, Kh.M.: Construction of weight optimal quadrature formulas in the space L2(m)(0,N). Sib. J. Comput. Math. 5(3), 275–293 (2002) (in Russian)
[22]  Shadimetov, Kh.M., Hayotov, A.R.: Optimal quadrature formulas with positive coefficients in L2(m)(0,1) space. J. Comput. Appl. Math. 235, 1114-1128 (2011)
[23]  Kh.M.Shadimetov, A.R.Hayotov, S.S.Azamov. Optimal quadrature formula in K2(P2) space, Appl. Numer. Math., 62, 1893-1909 (2012).
[24]  Kh.M.Shadimetov, A.R.Hayotov, Optimal quadrature formulas with positive coefficients in L2(m)(0,1) space, Journal of Computational and Applied Mathematics, 235: 1114-1128 (2011).
[25]  Kh.M.Shadimetov, A.R.Hayotov, F.A.Nuraliev. On an optimal quadrature formula in the Sobolev space, Journal of Comp. Appl. Math., 243, 91-112 (2013).
[26]  Kh.M.Shadimetov, A.R.Hayotov, D.M.Akhmedov. Optimal quadrature formulas for the Cauchy type singular integral in the Sobolev space L2(2)(-1,-1). American Journal of Numerical Analysis, Science and Education Publishing, Vol.1, no1, 22-31, (2013).
[27]  Kh.M.Shadimetov, A.R.Hayotov. Optimal quadrature formulas in the sense of Sard in W2(m,m-1) space, Calcolo, 51, no.2, 211-243, (2014).
[28]  Schoenberg, I.J.: On monosplines of least deviation and best quadrature formulae. J. Soc. Indust. Appl. Math. Ser. B Numer. Anal. 2, 144-170 (1965).
[29]  Schoenberg, I.J.: On monosplines of least square deviation and best quadrature formulae II. SIAM J. Numer. Anal. 3, 321–328 (1966).
[30]  I.J. Schoenberg, S.D. Silliman, On semicardinal quadrature formulae, Math. Comp. 126 (1974) 483-497.
[31]  Schoenberg, I.J., Silliman, S.D.: On semicardinal quadrature formulae. Math. Comput. 28, 483-497 (1974).
[32]  obolev, S.L.: Introduction to the Theory of Cubature Formulas. Nauka, Moscow (1974) (in Russian).
[33]  Sobolev, S.L., Vaskevich, V.L.: The Theory of Cubature Formulas. Kluwer Academic Publishers Group, Dordrecht (1997).
[34]  Sobolev, S.L.: The coefficients of optimal quadrature formulas. In: Selected Works of S.L. Sobolev, pp. 561–566, Springer (2006).
[35]  Zagirova, F.Ya.: On construction of optimal quadrature formulas with equal spaced nodes, 28 p. Novosibirsk (1982, Preprint No. 25, Institute of Mathematics SD of AS of USSR) (in Russian).
[36]  Zhamalov, Z.Zh., Shadimetov, Kh.M.: About optimal quadrature formulas. Dokl. Akad. Nauk UzSSR 7, 3-5 (1980) (in Russian).